MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 36IN 4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number HS6861H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please provide the lot number? 104t0q.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patient's current status? h6 investigation findings: c22 - photo review.H3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the picture a winding former labeled as hs6861code of product, lot number 104t0q with a small segment of damaged suture.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, while suturing, it was noticed that a part of the suture started de-layering.The surgeon removed the suture from tissue, and finished suturing with another suture.There was no impact on the patient, the operation was prolonged for 2 minutes.The procedure successfully completed.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/17/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.¿ no change to post-operative care for the patient.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? ¿ there was no patient impact due to prolonged surgery.What is the patient's current status? ¿ patient was discharged from hospital after regular post-operative stay, discharged as stable and recuperated.Could you please provide the lot number? ¿ lot number: 104t0q.Please provide the source or name of person providing answers to follow-up questions.Head nurse (b)(6).

Brand Name
PRLNE HS BLU 36IN 4-0 D/A SH-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24097015
Report Number2210968-2026-00638
Device Sequence Number18759267
Product Code GAW
UDI-Device Identifier10705031232785
UDI-Public(01)10705031232785(17)291031(10)104T0Q
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHS6861H
Device Lot Number104T0Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown